Alert archive / Ohio / Flash Flood Warnings in 2002
Flash Flood Warning 47, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 13, 2002, 1:32 PM EDT for Belmont County, Monroe County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2002, 1:32 PM EDT (17:32 UTC)
- Expired
- Jun 13, 2002, 4:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Belmont County, OH, Monroe County, OH
The radar
The Pittsburgh radar (KPBZ), 101 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 131732 FFWPBZ OHC013-111-132030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 130 PM EDT THU JUN 13 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... BELMONT COUNTY IN OHIO MONROE COUNTY IN OHIO * UNTIL 430 PM EDT * AT 130 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED 1.5 TO 2.0 INCHES OF RAIN HAS FALLEN IN SOUTHERN BELMONT AND NORTHERN MONROE COUNTIES OVER THE LAST 1 TO 2 HOURS. EMERGENCY MANAGEMENT OF BELMONT COUNTY REPORTS THAT STATE ROUTE 800 IS FLOODED SOUTH OF SOMERTON AS MILLERS RUN HAS LEFT ITS BANKS. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 1:30 PM EDT, 2 minutes earlier.
Area forecast discussion, Jun 13, 1:30 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 130 PM EDT THU JUN 13 2002 FLOOD WATCH EXPANDED FARTHER NORTH. .PBZ... MD...FLOOD WATCH FOR THURSDAY FOR ZONE MDZ001. OH...FLOOD WATCH FOR THURSDAY FOR ZONES OHZ059...OHZ068>069. PA...FLOOD WATCH FOR THURSDAY FOR ZONES PAZ023...PAZ029>032. WV...FLOOD WATCH FOR THURSDAY FOR ZONES WVZ003>004...WVZ012... WVZ021>023...WVZ041. JMP
In the hours before
Special weather statement, Jun 13, 11:27 AM EDT, 2 hours 5 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-132130- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1127 AM EDT THU JUN 13 2002 ...SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND WESTERN MARYLAND TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND WILL BECOME MORE NUMEROUS TONIGHT. SOME STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS...ESPECIALLY DURING THE AFTERNOON AND EVENING. HEAVY DOWNPOURS ARE ALSO POSSIBLE. THE BIGGEST THREAT IS LOCATED NEAR THE CITY OF PITTSBURGH AND SOUTH. SKYWARN ACTIVATION MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
Nearby
Flash Flood Warnings in Ohio, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.